MAUDE Adverse Event Report: EXACTECH, INC. BIOLOX DELTA FEMORAL HEAD 32MM OD, -3.5MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. BIOLOX DELTA FEMORAL HEAD 32MM OD, -3.5MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 170-32-93
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Osteolysis (2377); Swelling/ Edema (4577)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product associated with the reported event is within the scope of recall however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Event or Problem Description
01-oct-2024 additional information" legal case ¿ usa (mdl no.3044) patient id: (b)(6) + right hip case-(b)(4) hip (unknown side) is associated with this case.It is reported via legal documentation the plaintiff underwent right hip replacement (b)(6) 2015 and underwent revision right hip (b)(6) 2024 (short form complaint attached).The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.3044, and pending in the eastern district of new york.Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.The serial number (b)(6) is confirmed to be a part of recall number: z-1732-2022 130-32-51 - nv gxl liner neutral, 32mm id group 1 cups serial: (b)(6) 510k: k121392 udi: (b)(4) product code: jdi, lph, lwj, lzo, meh x-ray: no operative notes: no concomitant devices: (b)(6) 180-01-48 - nv crown cup clstr hole 48mm group 1 (b)(6) 170-32-00 - biolox delta femoral head 32mm od, +0mm (b)(6) 164-12-09 - novation element ro x/o sz 9 (b)(6) 120-65-25 - bone screw 6.5mm dia x 25mm long (b)(6) 101-05-30 - 3.2mm drill bit30mm 1pk original summary legal case ¿ usa letter of preservation patient id: (b)(6) + hip case-(b)(4) is associated with this case very important¿request for preservation of pathology materials and/or medical devices from upcoming procedure.
 
Additional Manufacturer Narrative
Based on the available information, the patient meets the following risk criteria for early prosthesis wear and/or osteolysis: implanted with a lateralized liner, combination of largest available femoral head and/or thinnest available acetabular liner was used, and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the reported revision due to prosthesis wear and osteolysis may have been a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.H6: corrected component and investigation clinical codes.

Brand Name
BIOLOX DELTA FEMORAL HEAD 32MM OD, -3.5MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville 32653
3523771140
MDR Report Key20358640
Report Number1038671-2024-03800
Device Sequence Number7171340
Product Code JDI
UDI-Device Identifier10885862153647
UDI-Public10885862153647
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2018
Device Catalogue Number170-32-93
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date02/11/2025
Date Device Manufactured11/18/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown